Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 516, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Nov 8, 2000, 11:37 PM CST for Jackson County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2000, 11:37 PM CST (05:37 UTC)
- Expired
- Nov 9, 2000, 12:15 AM CST
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Jackson County, AL
The radar
The Northeast Alabama radar (KHTX), 19 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 8, 11:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 090539 SVRBHM ALC071-090615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1137 PM CST WED NOV 8 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN NORTHEAST ALABAMA * UNTIL 1215 AM CST * AT 1132 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM NEAR NEW MARKET...SOUTHWARD TO NEAR OWENS CROSSROADS. THIS LINE WAS MOVING EAST AT 40 MPH...AND WILL MOVE INTO AND ACROSS MOST OF WESTERN JACKSON COUNTY THROUGH 1215 AM. STRONG DAMAGING WINDS ARE STILL LIKELY WITH THIS STORM. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES. LAT...LON 3470 8586 3468 8629 3497 8626 3497 8583
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 2:58 PM CST, 8 hours 39 minutes earlier.
Area forecast discussion, Nov 8, 2:58 PM CST, 8 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 258 PM CST WED NOV 08 2000 ACTIVE WX PATTERN THE NEXT 24 HOURS. DEVELOPING SURFACE LOW OVER PORTIONS OF LA WILL STRENGTHEN AND MOVE RAPIDLY NEWD. SFC LOW WILL APPROACH THE EXTREME NW SECTIONS OF THE AREA BY 6AM THU WITH TRAILING COLD FRONT ALONG THE AL/MS LINE. IN ADVANCE OF THIS LOW... 850 LOW LEVEL JET WILL APPROACH 50 KNOTS COUPLED WITH AN UPPER JET APPROACHING 100 KNOTS. VERY IMPRESSIVE VERTICAL MOTION AND SHEAR AXIS FORECAST TO MOVE INTO AND ACROSS THE WRN SECTIONS OVERNIGHT AND THEN THE ERN SECTIONS EARLY ON THURSDAY. SPC HAS MUCH OF THE AREA OUTLOOKED TNGT AND EARLY THURSDAY...AND POSSIBLE SVR TSTMS WILL BE MENTIONED IN THE ZONES AS A SQUALL LINE IS EXPECTED TO MOVE ACROSS THE AREA. COLD FRONT WILL MOVE RAPIDLY ACROSS THE AREA ON THURSDAY WITH RAPID CLEARING THURSDAY NIGHT AND FRIDAY AS HIGH PRESSURE SETTLES IN. WILL GO WITH HIGH POPS TNGT AND THURSDAY IN ASSOCIATION WITH THE APPROACHING SYSTEM...THEN A SHIFT TO COLDER AND DRIER AIR THURSDAY NIGHT AND FRIDAY. HSV 64/65/38/56 +8-0 BHM 65/67/40/60 +8-0 MGM 68/70/42/65 +8-0 .BHM...NONE.
In the hours before
Special weather statement, Nov 8, 7:00 PM CST, 4 hours 37 minutes before
ALZ001>038-040>050-090600- HAZARDOUS WEATHER OUTLOOK - UPDATE NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 PM CST WED NOV 08 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE WESTERN HALF OF ALABAMA THROUGH EARLY THURSDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE EASTERN HALF OF THE STATE. WATCHES ARE EXPECTED TO BE ISSUED FOR PORTIONS OF ALABAMA OVERNIGHT. KEEP AWARE OF CHANGING WEATHER CONDITIONS TONIGHT. AN UPPER LEVEL LOW WILL TRACK FROM THE TEXAS COAST TO WESTERN TENNESSEE OVERNIGHT AND INTO THURSDAY. SOUTHERLY WINDS AHEAD OF THE SYSTEM HAVE BROUGHT AN INCREASE IN MOISTURE TO MUCH OF THE STATE. AS STRONGER DYNAMICS AND INCREASED INSTABILITY APPROACH...SHOWERS AND THUNDERSTORMS WILL CONTINUE SPREADING OVER MUCH OF THE AREA. WITH FAVORABLE WIND PROFILES...AMPLE MOISTURE...AND INSTABILITY...SEVERE THUNDERSTORMS SHOULD DEVELOP...WITH ISOLATED TORNADOES POSSIBLE. AS THE FRONT APPROACHES LATE TONIGHT...STORMS ARE EXPECTED TO FORM IN LINES...WITH STRONG STRAIGHTLINE WINDS BEING THE MAIN CONCERN. ADDITIONALLY...HEAVY RAINFALL AND POSSIBLE FLOODING OF LOW AREAS CAN BE EXPECTED. SEVERE WEATHER IS EXPECTED BEFORE MIDNIGHT OVER WESTERN ALABAMA... AND OVER THE ENTIRE AREA AFTER MIDNIGHT. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR ACTIVATION TONIGHT AND EARLY THURSDAY.
Local storm report, Nov 8, 11:11 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1111 PM CST WED NOV 08 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
645 PM AKRON AL WIND DAMAGE
11/08/00 HALE POSSIBLE TORNADO IN HALE
CO. BETWEEN AKRON-HAVANA
AND MOUNDVILLE. REPORTED
BY 911 DIRECTOR AND ABC
33/40 TV.
215 PM MONTGOMERY AL WIND DAMAGE
11/08/00 MONTGOMERY POWERLINES DOWN IN WEST
MONTGOMERY. REPORTED BY
FIRE DEPARTMENT.
810 PM BIRMINGHAM AL WIND DAMAGE
11/08/00 JEFFERSON TREES DOWN ON CLAIRMONT
AVE. REPORTED BY
NEWSPAPER.
1013 PM EUTAW AL TORNADO
11/08/00 GREENE EUTAW POLICE DEPARTMENT
REPORTED A TORNADO ON THE
GROUND NEAR EUTAW.
1000 PM CARROLLTON AL WIND DAMAGE
11/08/00 PICKENS TREES DOWN ON HWY 86 E
BETWEEN GORDO AND
CARROLLTON. ALSO NEAR
PICKENSVILLE. REPORTED BY
PICKENS COUNTY SHERIFFS
OFFICE.
1005 PM MUSCLE SHOALS AL WIND DAMAGE
11/08/00 COLBERT TREES DOWN ON BUCHANNON
PENNINSULA. REPORTED BY
COLBERT COUNTY 911.
1015 PM RUSSELLVILLE AL WIND DAMAGE
11/08/00 FRANKLIN TREES DOWN ON HWY 85 7 E
RUSSELLVILLE. REPORTED BY
FRANKLIN COUNTY SHERIFFS
OFFICE.
1030 PM FAYETTE AL WIND DAMAGE
11/08/00 FAYETTE TREES AND POWERLINES DOWN
AT HWY 96 15 W OF
FAYETTE. REPORTED BY
FAYETTE COUNTY EMA.
1000 PM VERNON AL WIND DAMAGE
11/08/00 LAMAR TREES DOWN 5 N VERNON ON
HWY 17. REPORTED BY LAMAR
COUNTY SHERIFFS OFFICE.The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 8:00 PM CST | Tornado Warning | BMX | Jefferson | 45 min |
| Nov 8, 9:31 PM CST | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 44 min |
| Nov 8, 9:44 PM CST | Tornado Warning | BMX | Greene, Sumter | 46 min |
| Nov 8, 9:45 PM CST | Tornado Warning | BMX | Pickens | 45 min |
| Nov 8, 9:49 PM CST | Severe Thunderstorm Warning | BMX | Marion | 41 min |
| Nov 8, 10:00 PM CST | Severe Thunderstorm Warning | BMX | Colbert, Franklin, Lawrence | 45 min |
| Nov 8, 10:17 PM CST | Severe Thunderstorm Warning | BMX | Fayette | 28 min |
| Nov 8, 10:22 PM CST | Tornado Warning | BMX | Greene, Hale, Tuscaloosa | 53 min |
| Nov 8, 10:24 PM CST | Tornado Warning | BMX | Fayette | 36 min |
| Nov 8, 10:42 PM CST | Tornado Warning | BMX | Walker | 33 min |
| Nov 8, 10:50 PM CST | Severe Thunderstorm Warning | BMX | Limestone, Madison, Morgan | 40 min |
| Nov 8, 10:58 PM CST | Severe Thunderstorm Warning | BMX | Winston | 32 min |
| Nov 8, 11:00 PM CST | Tornado Warning | BMX | Perry | 30 min |
| Nov 8, 11:14 PM CST | Severe Thunderstorm Warning | BMX | Walker | 31 min |
| Nov 8, 11:27 PM CST | Severe Thunderstorm Warning | BMX | Madison | 33 min |
| Nov 8, 11:30 PM CST | Tornado Warning | BMX | Bibb, Perry | 45 min |
| Nov 8, 11:37 PM CST | Tornado Warning | BMX | Tuscaloosa | 23 min |
| Nov 8, 11:52 PM CST | Tornado Warning | BMX | Fayette, Walker | 23 min |
| Nov 8, 11:57 PM CST | Tornado Warning | BMX | Jefferson | 33 min |
| Nov 8, 11:58 PM CST | Tornado Warning | BMX | Shelby | 32 min |
| Nov 9, 12:17 AM CST | Severe Thunderstorm Warning | BMX | Jackson | 43 min |
| Nov 9, 12:27 AM CST | Tornado Warning | BMX | Shelby | 33 min |
| Nov 9, 12:45 AM CST | Tornado Warning | BMX | Jefferson | 30 min |
| Nov 9, 1:01 AM CST | Tornado Warning | BMX | St. Clair | 29 min |
| Nov 9, 1:31 AM CST | Tornado Warning | BMX | Perry | 29 min |
| Nov 9, 1:56 AM CST | Tornado Warning | BMX | Etowah | 34 min |
| Nov 9, 1:57 AM CST | Tornado Warning | BMX | DeKalb | 48 min |
| Nov 9, 2:23 AM CST | Tornado Warning | BMX | Cherokee | 37 min |
| Nov 9, 2:52 AM CST | Tornado Warning | BMX | Dallas | 38 min |
| Nov 9, 5:09 AM CST | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Nov 9, 8:29 AM CST | Severe Thunderstorm Warning | BMX | Russell | 46 min |
| Nov 9, 8:41 AM CST | Severe Thunderstorm Warning | BMX | Lee | 34 min |
| Nov 9, 12:20 PM CST | Severe Thunderstorm Warning | BMX | Jackson | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.